Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Can vitamins cause a delayed period?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
Can gnc woman's ultra mega vitamins, the yellow ones, cause a delayed period?
Posted Sat, 20 Apr 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 15 minutes later
Thanks for your query.

Vitamins cannot cause a delayed period.
There could be various other causes which are as follows , in the order of 6. being common :

1. Pregnancy or pregnancy related complications, if you are sexually active.
2. Anxiety, stress, emotional traumas and upheavals, recent and significant fluctuations in weight, frequent and hectic travelling, job issues etc.
3. Intake of hormonal medications for birth control, or other medications like antipsychotics, antidepressants which often delay and alter periods.
4. Thyroid hormone imbalance, high prolactin levels.
5. A normal occurrence once in a while in the reproductive life span of a woman.
6. Conditions like polycystic ovaries which lead to delayed and scanty periods and difficulty in ovulation and conception.
7. Endometrial hyperplasia and related conditions.

You need to provide more details for me to be able to assist you better.
Take care, and feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Can vitamins cause a delayed period? 18 minutes later
XXXXXXX 25th I had surgery for a barthalands cyst. Two weeks later it became infected and I had the surgery again. I was taking antibiotics for a few days until I started taking my birth control again. I had a light period that lasted three days of so shortly after. I was sexually active on Valentine's day and after that, but he never came. All throughout march I wasn't active because he was on leave and once he came back we've been too busy. But no period in march. Two weeks ago I started taking the gnc woman's pills and ever since then I've been having period symptoms like sore breasts, lower stomach cramps, discharge, but ne period. I've taken two tests, but both were negative.
Answered by Dr. Aarti Abraham 4 minutes later
Thank you for your query.
Antibiotics interfere with the efficacy of birth control.
If two pregnancy tests are negative, I think you are most definitely not pregnant.
Having taken the birth control erratically due to your illness could be a reason for erratic periods.
vitamins are not known to interfere with menstrual cycles.
I think a gynecological consultation is in order for detailed tests and a pelvic ultrasound that would tell you whats going on.
Above answer was peer-reviewed by
Follow-up: Can vitamins cause a delayed period? 4 minutes later
I don't want to see any doctors, but I guess I have to get a blood test.
So the vitamins woukd effect the results of the pregnancy test, would they?
Answered by Dr. Aarti Abraham 1 minute later
I dont think " I dont want to see any doctors " is a logical or wise statement or decision.
I would advise you to do that.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor